Israel Journal of Mathematics

, Volume 21, Issue 2–3, pp 240–259 | Cite as

Finite group extensions of irrational rotations

  • William A. Veech


The ergodicity of certain skew products of irrational rotations of the circle with finite groups is established with application to the construction of “well-distributed sequence generators” for finite groups.


Finite Group Haar Measure Inverse Limit Group Extension Continue Fraction Expansion 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    H. Furstenberg,Strict ergodicity and transformations of the torus, Amer. J. Math.83 (1961), 573–601.MATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    S. Kakutani,Induced measure preserving transformations, Proc. Imp. Acad. Tokyo19 (1943), 635–641.MATHMathSciNetCrossRefGoogle Scholar
  3. 3.
    Y. A. Khinchin,Continued Fractions, Univ. of Chicago Press, Chicago, Ill., 1964.MATHGoogle Scholar
  4. 4.
    W. A. Veech,Application of ergodic theory to some problems of uniform distribution, Conference on Topological Dynamics and Ergodic Theory, Lexington, Kentucky, June 1971.Google Scholar
  5. 5.
    W. A. Veech,Some questions of uniform distribution, Ann. of Math.94 (1971), 125–138.CrossRefMathSciNetGoogle Scholar
  6. 6.
    W. A. Veech,Strict ergodicity in zero dimensional dynamical systems and the Kronecker-Weyl theorem modulo 2, Trans. Amer. Math. Soc.140 (1969), 1–33.MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Hebrew University 1975

Authors and Affiliations

  • William A. Veech
    • 1
  1. 1.Department of MathematicsRice UniversityHoustonU.S.A.

Personalised recommendations